Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 111, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 15, 2005, 1:52 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2005, 1:52 PM CDT (18:52 UTC)
- Expired
- Sep 16, 2005, 8:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 98 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151856
FFWSJU
PRC131-152100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
252 PM AST THU SEP 15 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
IN PUERTO RICO
SAN SEBASTIAN
* UNTIL 500 PM AST
* AT 251 PM AST...A TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING
FROM AN EARLIER THUNDERSTORM. CIVIL DEFENSE OFFICIALS HAVE THE
BRIDGE CLOSED OVER THE RIO GUATEMALA. THERE ARE ADDITIONAL MODERATE
SHOWERS OVER THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1835 6695 1831 6696 1830 6701 1836 6700
$$
BD1 follow-up statement
000
WGCA72 TJSJ 152119
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
510 PM AST THU SEP 15 2005
PRC131-152100-
JUANA DIAZ-
510 PM AST THU SEP 15 2005
...THE FLASH FLOOD WARNING HAS EXPIRED...
FOR THE FOLLOWING COUNTY
IN PUERTO RICO
SAN SEBASTIAN
AT 510 PM AST...DOPPLER RADAR INDICATED THAT THE HEAVY PRECIPITATION
THAT WAS AFFECTING THE MUNICIPALITY OF SAN SEBASTIAN HAS DISSIPATED
OR MOVED AWAY FROM THE AREA. FOR THAT REASON THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE.
$$
GRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 5:35 AM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Sep 15, 5:35 AM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 635 AM AST THU SEP 15 2005 .DISCUSSION... BROAD UPPER TROF COVERING MUCH OF THE CENTRAL AND W CENTRAL ATLC EXTENDS SW INTO THE SW N ATLC THIS MORNING...WITH TUTT LOW BEGINNING TO PINCH OFF AND DIG TOWARDS P.R. AND HISPANIOLA THIS MORNING. THIS WILL CREATE VERY UNSTABLE CONDITIONS ALOFT TODAY...AND TO A LESSER DEGREE THROUGH THE UPCOMING WEEKEND. LOW TO MID LEVEL VORT WITH ASSOCIATED WEAK SURFACE REFLECTION EXTENDS FROM THE OPEN ATLC TO OUR NNE...S INTO THE SPANISH AND US VIRGIN ISLANDS...AND THEN SW INTO THE E CENTRAL ATLC...MOVING SLOWLY W. THIS FEATURE WILL SHIFT SLOWLY WNW THROUGH TONIGHT...BRINGING AMPLE LOW TO MID LEVEL MOISTURE FOR VERY ACTIVE DIURNAL CONVECTION. STRONG TSTORMS YIELDING HEAVY PRECIP AND POSSIBLE SMALL HAIL WILL BE POSSIBLE TODAY ACROSS THE INTERIOR...W AND NW OF P.R. BUT WITH LESSER CHANCES ELSEWHERE. ALL THIS WEATHER SHOULD GRADUALLY CLEAR TO THE WNW LATER TONIGHT. NEXT LOW TO MID LEVEL WEATHER FEATURE TO AFFECT THE AREA WILL BE COLD CORE TROPICAL WAVE...WHICH ORIGINATED AS A TUTT REFLECTION...ALONG 56 WEST AT OUR LATITUDE THIS MORNING. GFS IS FORECASTING THIS FEATURE TO MOVE ACROSS THE LOCAL AREA FRIDAY EVENING THROUGH SATURDAY...WITH SUBSIDENCE AHEAD OF IT MUCH OF FRIDAY. LLVL STEERING FLOW CONTINUES TO BE FORECAST SE TO NW ACROSS THE REGION AT THAT TIME...TAKING MUCH OF THE MODEST MOISTURE WITH THIS TROF JUST TO THE NORTH OF THE LOCAL ISLANDS. I AM SUSPICIOUS THAT GFS IS CONTINUING WITH A SELY BIAS IN THE LLVL FLOW ACROSS THE REGION...MORE APPARENT AT THE SURFACE THAN IN THE LLVLS...AND HAVE BEEN CAUTIOUS WITH THIS IN MY MARINE FORECASTS. THE NEXT FEATURE OF INTEREST FOR THE LOCAL REGION IS A LARGE CONVECTIVE COMPLEX ACROSS THE CENTRAL TROPICAL ATLC LOCATED WITHIN THE ITCZ. EXAMINATION OF THE PAST 7-10 DAYS OF DATA SUGGESTS TO ME THAT THERE ARE TWO VORT CENTERS WITHIN THIS AREA OF DISTURBED WEATHER...ONE A PIECE OF AN AEW AT 47.5W THAT WAS SEVERELY STRETCHED THEN SPLIT AS IT EXITED AFRICA...AND REMAINS LINKED TO THE TROF AT 56 WEST...AND THEN NEXT A LOW LAT TROPICAL WAVE ALONG 45-46. CIMSS LLVL VORT FIELDS AND RECENT QUIKSCAT PASSES SUGGEST AN ELONGATED CYCLONIC CIRCULATION. WEAK ANTICYCLONIC SHEAR ALOFT AND DEEP MOISTURE WITH THIS FEATURE OFFER THE POTENTIAL FOR FURTHER GRADUAL ORGANIZATION INTO A TROPICAL CYCLONE OVER THE NEXT FEW DAYS. THE TWO LLVL VORTS WILL LIKELY HAVE TO MERGE OR CONGEAL BEFORE THIS OCCURS. NHC COMPUTER MODELS HAVE BEEN SHIFTING BACK AND FORTH BETWEEN AN EVENTUAL NW AND WNW MOTION THROUGH 120 HOURS...WITH PAST TWO GFDL RUNS LIFTING STRONGLY N OR NNW. HOWEVER...THIS SYSTEM HAS YET TO DEVIATE FROM A WLY MOTION. A LARGE MID TO UPPER LEVEL CYCLONIC CIRCULATION TO THE SW AND ACROSS THE SOUTHERN HEMISPHERE...AND INCREASING MID LEVEL WEAKNESS N THRU NE OF THE LESSER ANTILLES SHOULD PROVIDE THE ENVIRONMENT TO MAKE THAT NW AND THEN NLY TURN IN A FEW DAYS. HOWEVER...THE FARTHER WEST THIS SYSTEM MOVES...THE LATER THE TURN. THAT BEING SAID...ALL INTERESTS IN THE E AND NE CARIBBEAN SHOULD MONITOR THIS SYSTEM CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 78 89 78 / 40 40 50 30 STT 89 79 88 79 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Sep 15, 5:30 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU SEP 15 2005 PRZ001>013-AMZ710>750-161030- 630 AM AST THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER TO MIDDLE LEVEL TROUGH WILL CONTINUE TO APPROACH THE NORTHEAST CARIBBEAN TODAY FROM THE NORTH...WHILE ANOTHER BOUNDARY WHICH FORMED YESTERDAY SOUTH OF THE ISLAND WILL ALSO REMAIN NEARBY. THE TROUGH AXIS IS LOCATED OVER THE EAST SECTION OF THE ISLAND THIS MORNING...PRODUCING AN EAST NORTHEASTERLY WIND FLOW AHEAD OF IT AND EAST SOUTHEASTERLY BEHIND IT. THIS FEATURE IS FORECASTED TO MOVE ACROSS THE ISLAND THROUGHOUT THE DAY AND THE WIND IS EXPECTED TO SWITCH EAST SOUTHEASTERLY LATE THIS MORNING INTO THE AFTERNOON. WITH THIS WIND FLOW...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE WESTERN HALF OF PUERTO RICO AND COULD PRODUCE LOCAL FLASH FLOODING. LONG PERIOD NORTH NORTHEAST SWELLS ARE EXPECTED TO MOVE INTO THE REGIONAL WATERS TODAY WITH AN INCREASE IN THE LOCAL SEAS...ESPECIALLY IN THE OFFSHORE ATLANTIC WATERS WHERE LOCAL SEAS WILL REACH 4 TO 5 FEET. BREAKERS ALONG THE NORTH COAST COULD MAKE SWIMMING A HAZARDOUS AS RIP TIDES BECOME MORE COMMON THERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-161030- 630 AM AST THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AVAILABLE LOW LEVEL MOISTURE AND THE HELP OF DIURNAL HEATING WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE U.S. VIRGIN ISLANDS AND THEIR ADJACENT COASTAL WATERS. EXPECT A SUNNY MORNING AND RAIN FREE CONDITIONS OVER THE ISLANDS...BUT LATER IN THE DAY...CHANCES FOR SHOWERS AND THUNDERSTORMS ARE FROM 40 TO 50 PERCENT. LONG PERIOD NORTH NORTHEAST SWELLS ARE EXPECTED TO MOVE INTO THE REGIONAL WATERS TODAY WITH AN INCREASE IN THE LOCAL SEAS...ESPECIALLY IN THE OFFSHORE ATLANTIC WATERS WHERE LOCAL SEAS WILL REACH 4 TO 5 FEET. BREAKERS ALONG THE NORTH COAST COULD MAKE SWIMMING A HAZARDOUS AS RIP TIDES BECOME MORE COMMON THERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Sep 15, 12:20 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 120 PM AST THU SEP 15 2005 PRZ005-006-008-009-151900- NORTHWEST-NORTH CENTRAL-CENTRAL INTERIOR-WESTERN INTERIOR- 120 PM AST THU SEP 15 2005 DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THESE AREAS. THE STRONGEST STORMS SO FAR HAVE BEEN ACROSS MUNICIPALITIES FROM FLORIDA WEST TO THE INTERIOR SECTIONS OF ARECIBO AND UTUADO...AND ACROSS PARTS OF QUEBRADILLAS AND LARES. THESE STORMS WILL CONTINUE TO REDEVELOP AND SLOWLY DRIFT NORTHWEST ACROSS ADJACENT MUNICIPALITIES THROUGH 300 PM. YOU CAN EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 35 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL IN SOME AREAS. RAM
Special weather statement, Sep 15, 12:33 PM CDT, 1 hour 19 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005 PRZ005-006-008-009-151900- NOROESTE- NORTE CENTRAL- INTERIOR CENTRAL-OESTE INTERIOR- 120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005 EL RADAR DOPPLER MOSTRABA FUERTES TRONADAS DESARROLLANDOSE A TRAVES DE ESTAS AREAS. LAS TORMENTAS MAS FUERTES HAN ESTADO A TRAVES DE LOS MUNICIPIOS DESDE EL OESTE DE FLORIDA HACIA LOS SECTORES DEL INTERIOR DE ARECIBO Y UTUADO...Y A TRAVES DE PARTES DE QUEBRADILLAS Y LARES. ESTA TORMENTAS CONTINUARAN DESARROLLANDOSE NUEVAMENTE Y MOVIENDOSE LENTAMENTE AL NOROESTE A TRAVES DE LOS MUNICIPIOS ADYACENTES HASTA LAS 3 PM. PUEDE ESPERAR RAYOS OCASIONALES DE NUBE A TIERRA...RAFAGAS DE VIENTOS SOBREPASANDO 35 MPH...GRANIZO Y LLUVIA TORRENCIAL EN ALGUNAS AREAS. RAM/RVT
Special weather statement, Sep 15, 12:35 PM CDT, 1 hour 17 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005 PRZ005-006-008-009-151900- NOROESTE- NORTE CENTRAL- INTERIOR CENTRAL-OESTE INTERIOR- 120 PM AST JUEVES 14 DE SEPTIEMBRE DE 2005 EL RADAR DOPPLER MOSTRABA FUERTES TRONADAS DESARROLLANDOSE A TRAVES DE ESTAS AREAS. LAS TORMENTAS MAS FUERTES HAN ESTADO A TRAVES DE LOS MUNICIPIOS DESDE EL OESTE DE FLORIDA HACIA LOS SECTORES DEL INTERIOR DE ARECIBO Y UTUADO...Y A TRAVES DE PARTES DE QUEBRADILLAS Y LARES. ESTA TORMENTAS CONTINUARAN DESARROLLANDOSE NUEVAMENTE Y MOVIENDOSE LENTAMENTE AL NOROESTE A TRAVES DE LOS MUNICIPIOS ADYACENTES HASTA LAS 3 PM. PUEDE ESPERAR RAYOS OCASIONALES DE NUBE A TIERRA...RAFAGAS DE VIENTOS SOBREPASANDO 35 MPH...GRANIZO Y LLUVIA TORRENCIAL EN ALGUNAS AREAS. RAM/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:53 PM CDT | Special Marine Warning | JSJ | 67 min | |
| Sep 15, 5:15 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.